Alert archive / Indiana / Flash Flood Warnings in 1998
Flash Flood Warning 27, NWS Northern Indiana
NWS Northern Indiana issued this flash flood warning at Aug 5, 1998, 11:30 AM EST for Grant County, Indiana. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 5, 1998, 11:30 AM EST (16:30 UTC)
- Expired
- Aug 5, 1998, 3:35 PM EST
- In force
- 4 hr
- Issued by
- NWS Northern Indiana
- Area
- Whole counties
County Grant County, IN
The radar
The Northern Indiana radar (KIWX), 94 km from the middle of the area, began a volume at 16:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.5 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 25 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1208 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KFWA 051629 RRA FFWFWA INC053-052035- BULLETIN- EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 1130 AM EST WED AUG 5 1998 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * FLASH FLOOD WARNING FOR PEOPLE IN THE FOLLOWING LOCATION... GRANT COUNTY IN NORTH CENTRAL INDIANA * UNTIL 335 PM EST * AT 1130 AM CITY OF MARION ENGINEERS OFFICE REPORTED THAT THE LEVEE AT STATE ROAD 18 AND PENNSYLVANIA ROAD WAS IN IMMINENT DANGER OF FAILING. * IF THE LEVEE BREAKS THE FOLLOWING AREAS WILL BE FLOODED... CITY OF MARION INCLUDING DOWNTOWN AND CITY HALL JOHNSTOWN NORTHERN PORTIONS OF MARION IF YOU ARE IN THESE AREAS... BE PREPARED TO MOVE TO HIGHER GROUND. DO NOT DRIVE ACROSS FLOODED ROADS! STAY TUNED TO LOCAL MEDIA FOR UPDATES ON THIS POTENTIALLY DANGEROUS SITUATION. JAH/GL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this flash flood warning went out at Aug 5, 9:40 AM EST, 1 hour 50 minutes earlier.
Area forecast discussion, Aug 5, 9:40 AM EST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 940 AM EST WED AUG 5 1998 WMFNT AT 12Z XTNDED E/W ACRS IN NR KGUS. FNT HAS MADE SOME NWD PROGRESS ACRS IL WHERE 850 MB FLOW STGR. WITH ABSENCE OF WIDESPREAD CONVECTION THIS MRNG AND BULK OF SHWRS N AND E OF CWA XPCT FNT TO BE ABLE TO MOVE SLOWLY NWD TDA TO NEAR A FWA-GYY LINE BY 18Z AND PERHAPS TO BEH-NW OH BY 00Z UNLESS AFTN PCPN HINDERS MVMNT. SHD SEE ONLY SCTD SHWRS THROUGH THE REMAINDER OF THE MRNG WITH MORE ORGANIZED PCPN THIS AFTN. HEAVIEST RAINFALL AGAIN SHD BE ALG AND N OF WMFNT... 12Z PW VALUES OVER 1.5 INCHES FROM ILX AND ILN. UPR TROF TO MOVE LITTLE THROUGH PD WITH S/WS ROTATING AROUND LOW. MODELS INDC BEST UVV AND MSTR CONV SHIFTING NWD ACRS NRN IL/SRN WI- SRN LWR MI THIS EVNG AND TNGT... BUT WILL HAVE TO MONITOR PTNS NRN IN/XTRM SRN LWR MI FOR FF WATCH TNGT. WILL UPDATE IN/MI ZONES FOR JUST MINOR CHGS TO WORDING ATTM AND WILL LOWER AFTN HIGHS SLIGHTLY. JAH
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 12:07 AM EST | Flash Flood Warning | IWX | Blackford, Grant, Jay, Wells | 3 hr |
| Aug 5, 12:07 AM EST | Flash Flood Warning | IWX | Adams | 3 hr |
| Aug 5, 3:16 AM EST | Flash Flood Warning | IWX | Blackford, Grant, Wells | 3 hr |
| Aug 5, 3:16 AM EST | Flash Flood Warning | IWX | Adams | 3 hr |
Nearby
Flash Flood Warnings in Indiana, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.